ArticleInternal medicine (Tokyo, Japan)2019
Proton-pump Inhibitor-induced Severe Hypomagnesemia and Hypocalcemia are Clinically Masked by Thiazide Diuretic.
Article in Internal medicine (Tokyo, Japan), 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 9 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
9 citing papers in PubMed, 21 citations in OpenAlex.
- Effect of proton pump inhibitor (lansoprazole) on adverse drug reactions and rational drug use in elderly patients with chronic heart failure.American journal of translational research · 2025Article
- Long-Term Intake of Proton-Pump Inhibitors Could Be Associated with an Increased Incidence of Liver Cancer in Women.Cancers · 2024Article
- Movement Disorders and Other Neurologic Impairment Associated With Hypomagnesemia: A Systematic Review.Neurology. Clinical practice · 2023Review
- Mechanisms of proton pump inhibitor-induced hypomagnesemia.Acta physiologica (Oxford, England) · 2022Review
- Severe Electrolyte Disturbances Due to Proton Pump Inhibitor Therapy: An Underrecognized Problem with Potentially Severe Sequelae.The American journal of case reports · 2022Article
- Article
- A survey on the incidence of common musculoskeletal side effects among the patients taking long-term anti-ulcerant therapies in Bangladesh.Toxicology reports · 2022Article
- Tetany Exacerbating Heart Failure: A Case Report.Cureus · 2021Article
- Micronutrient deficiencies in pediatric short bowel syndrome: a 10-year review from an intestinal rehabilitation center in China.Pediatric surgery international · 2020Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Hypomagnesemia, a side effect of proton-pump inhibitors (PPIs), can be asymptomatic. The presence of hypocalcemia or hypokalemia is indicative of hypomagnesemia; however, the concomitant use of PPIs and thiazide may mask hypocalcemia. A 79-year-old woman with a history of chronic heart failure and chronic kidney disease developed symptomatic hypocalcemia and hypomagnesemia. Five weeks earlier, she had developed thiazide-induced hyponatremia, so thiazide had been discontinued. Reviewing the patient's charts revealed that three discontinued thiazide administrations in the clinical course had unmasked hypocalcemia. Our case demonstrates that thiazide-induced hypercalcemia can be so prominent as to mask PPI-induced hypocalcemia and hypomagnesemia.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.